Alert archive / Illinois / Freeze Warnings in 2015

Freeze Warning 3, NWS Lincoln, IL

October 16, 201535 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 16, 2015, 2:45 AM CDT for 35 counties in Illinois. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 2:45 AM CDT (07:45 UTC)
In effect from
Oct 17, 2015, 1:00 AM CDT
Expired
Oct 17, 2015, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2577 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS73 KILX 160745
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
245 AM CDT FRI OCT 16 2015

...FREEZING TEMPERATURES EXPECTED TONIGHT... 

ILZ027>031-036>038-040>057-061>063-161600-
/O.UPG.KILX.FZ.A.0001.151017T0900Z-151017T1400Z/
/O.NEW.KILX.FZ.W.0003.151017T0600Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL
245 AM CDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND
  LOWER 30S BY EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ066>068-071>073-161600-
/O.NEW.KILX.FZ.A.0002.151017T0600Z-151017T1400Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
245 AM CDT FRI OCT 16 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER 30S BY
  EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BARNES
5 follow-up statements
996 
WWUS73 KILX 161349
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
849 AM CDT FRI OCT 16 2015

...FREEZING TEMPERATURES EXPECTED OVERNIGHT FOR THE FIRST TIME
THIS FALL SEASON OVER CENTRAL ILLINOIS...

ILZ027>031-036>038-040>057-061>063-162100-
/O.CON.KILX.FZ.W.0003.151017T0600Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL
849 AM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY
MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S AND
  LOWER 30S BY DAWN SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF NOT
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ066>068-071>073-162100-
/O.CON.KILX.FZ.A.0002.151017T0600Z-151017T1400Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
849 AM CDT FRI OCT 16 2015

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY
MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER 30S BY
  DAWN SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT
  PROTECTED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

07
203 
WWUS73 KILX 161910
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
210 PM CDT FRI OCT 16 2015

...FREEZING TEMPERATURES EXPECTED OVERNIGHT FOR THE FIRST TIME
THIS FALL SEASON OVER CENTRAL AND SOUTHEAST ILLINOIS...

ILZ066>068-071>073-170500-
/O.UPG.KILX.FZ.A.0002.151017T0600Z-151017T1400Z/
/O.EXA.KILX.FZ.W.0003.151017T0600Z-151017T1400Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...NEWTON...ROBINSON...FLORA...
OLNEY...LAWRENCEVILLE
210 PM CDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER 30S BY 
  DAWN SATURDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT 
  PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

ILZ027>031-036>038-040>057-061>063-170500-
/O.CON.KILX.FZ.W.0003.151017T0600Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL
210 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S 
  AND LOWER 30S BY DAWN SATURDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

07
088 
WWUS73 KILX 170235
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CDT FRI OCT 16 2015

...FREEZING TEMPERATURES EXPECTED OVERNIGHT FOR THE FIRST TIME
THIS FALL SEASON OVER CENTRAL AND SOUTHEAST ILLINOIS...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-171000-
/O.CON.KILX.FZ.W.0003.151017T0600Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
935 PM CDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

* TEMPERATURE...LOW TEMPERATURES BY DAWN SATURDAY WILL RANGE FROM
  THE MID 20S TO LOWER 30S.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
001 
WWUS73 KILX 170840
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
340 AM CDT SAT OCT 17 2015

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-171400-
/O.CON.KILX.FZ.W.0003.000000T0000Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
340 AM CDT SAT OCT 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP INTO
  THE UPPER 20S AND LOWER 30S.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  NOT PROTECTED OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BARNES
457 
WWUS73 KILX 171404
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT SAT OCT 17 2015

...FREEZE WARNING EXPIRED AT 9 AM CDT ACROSS CENTRAL ILLINOIS...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-171515-
/O.EXP.KILX.FZ.W.0003.000000T0000Z-151017T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
904 AM CDT SAT OCT 17 2015

...FREEZE WARNING HAS EXPIRED AT 9 AM CDT OVER CENTRAL ILLINOIS...

TEMPERATURES ARE RISING BACK ABOVE FREEZING ACROSS CENTRAL
ILLINOIS BY 9 AM. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED
TO EXPIRE. TEMPERATURES WILL LIKELY SETTLE BACK TO NEAR OR BELOW
FREEZING OVERNIGHT INTO EARLY SUNDAY MORNING ESPECIALLY EAST OF
THE ILLINOIS RIVER. 

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 15, 11:24 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 15, 11:24 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1124 PM CDT THU OCT 15 2015

.UPDATE...
ISSUED AT 835 PM CDT THU OCT 15 2015

The cold front that swept through our area early this afternoon
accompanied by a gusty west to northwest wind, has shifted well
off to our east and south this evening. Canadian high pressure
well off to our northwest was ushering in some cool and very
dry air with early evening dew points in the low to mid 20s
over parts of our area. A rather tight pressure gradient
across the region this evening thanks to the departing surface
low north and east of the Great Lakes and the large Canadian
high settling in from the northwest. This should keep winds up
enough tonight to hold temperatures from dropping off too much
by morning.

It appears, at least based on the position of the surface high
late Friday night into Saturday morning, that the western half of
the forecast area will have the coldest early morning lows. With
the high closer to eastern Illinois late Saturday night and Sunday
morning, the coldest temperatures will be mainly east of I-55.
Current forecast has the early evening and overnight trends well
in hand, so other than the usual tweaks to the hourly temps in the
grids, no significant changes were made that would warrant an
updated ZFP.

&&

.SHORT TERM...(Tonight)
ISSUED AT 305 PM CDT THU OCT 15 2015

A cold front tracking southeast into central IL at mid afternoon
will sweep through southeast IL early this evening. This front
should pass through dry with limited moisture and lift associated
with this boundary. Though a period of broken mid level clouds of 10-
12k ft to occur this afternoon with these clouds decrease from north
to south this evening. Breezy sw winds of 15 to 25 mph and gusts 25
to 30 mph ahead of cold front have turned wnw behind cold front
nearing I-72 at mid afternoon. These gusty winds to diminish around
sunet to 10-15 mph and then to 5-10 mph overnight. Lows overnight
mostly in the upper 30s and lower 40s, ranging from mid 30s far nw
at Galesburg to mid 40s far se at Lawrenceville. MET and MAV low of
33F at Galesburg appears a few degrees too cold.

.LONG TERM...(Friday through Thursday)
ISSUED AT 305 PM CDT THU OCT 15 2015

Breezy northwest winds around 15 mph will continue Friday behind the
cold front as strong Canadian high pressure tracks toward central
IL. Cooler air will continue to filter into the region...with highs
reaching only the mid 50s around Galesburg ranging up to the low 60s
around Lawrenceville. As high pressure moves into central IL Friday
night...winds will begin to settle down as the coldest air of the
season so far settles over the area. This will result in widespread
sub-freezing temperatures from around I-70 northward by Saturday
morning...with areas of frost with temperatures just above freezing
to the south. Have issued a freeze watch for the sub-freezing areas.
Cool temperatures in the mid 50s can be expected Saturday...but very
light winds as the high will be centered over central IL. But Sunday
morning...the coolest temperatures look like they will center toward
northeastern IL...with additional frost/freeze potential.

Once the high shifts off to the east, gusty southwesterly winds will
transport much warmer weather back into the region early next week.
High temperatures will return to the upper 60s and low 70s Monday
and Tuesday. After that, the main forecast challenge continues to be
the timing of the next approaching cold front. The Tuesday night to
early Thursday time-frame continues to look most likely for the
possibility of showers and perhaps some isolated thunderstorms with
the latest model cycle.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
ISSUED AT 1115 PM CDT THU OCT 15 2015

VFR conditions will continue through this forecast period. High
pressure will slowly build southeast into our area over the next
24 hours bringing a mostly clear sky and a northwesterly surface
flow. Forecast soundings quite dry at the low levels tomorrow
despite the surface high being well to our northwest suggesting
little if any cumulus development. Fairly decent mixing expected
again tomorrow afternoon so gusty winds expected with prevailing
speeds of 12 to 17 kts with gusts to 23 kts during the afternoon
out of the northwest. Look for the winds to rapidly diminish
towards 00z

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH from late Friday night through Saturday morning for
ILZ027>031-036>038-040>057-061>063.

&&

UPDATE...Smith
SHORT TERM...07
LONG TERM...Onton
AVIATION...Smith
Hazardous weather outlook, Oct 15, 3:05 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT THU OCT 15 2015

ILZ027>031-036>038-040>057-061>063-161100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
305 PM CDT THU OCT 15 2015

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS AN ENHANCED RISK OF FIELD FIRES THIS AFTERNOON UNTIL
SUNSET ACROSS CENTRAL ILLINOIS DUE TO VERY DRY CONDITIONS WITH
GUSTY WINDS UP TO AROUND 30 MPH AND LOW RELATIVE HUMIDITY VALUES
APPROACHING 25 PERCENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLDER AIR WILL MOVE INTO THE AREA FRIDAY AND INTO THE WEEKEND
BEHIND A COLD FRONT. CLEAR SKIES AND LIGHT WINDS WILL COMBINE
WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S...TO
CREATE IDEAL CONDITIONS FOR FREEZING CONDITIONS ALONG WITH
WIDESPREAD FROST TO DEVELOP OVERNIGHT FRIDAY NIGHT AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ILZ066>068-071>073-161100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
305 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLDER AIR WILL MOVE INTO THE AREA FRIDAY AND INTO THE WEEKEND
BEHIND A COLD FRONT. CLEAR SKIES AND LIGHT WINDS WILL COMBINE
WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S...TO
CREATE IDEAL CONDITIONS FOR AREAS OF FROST TO DEVELOP OVERNIGHT
FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:45 AM CDTFreeze WatchILXClay, Crawford, Effingham, Jasper, Lawrence, Richland11 hr

Nearby

Freeze Warnings in Illinois, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.